MAUDE Adverse Event Report: WILLIAM COOK EUROPE LUNDERQUIST EXTRA-STIFF DOUBLE CURVED EXCHANGE SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

WILLIAM COOK EUROPE LUNDERQUIST EXTRA-STIFF DOUBLE CURVED EXCHANGE SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Catalog Number TSCMG-35-260-LESDC
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/23/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Similar to device with 510(k) k061670.(b)(4).Investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: when they flush system and introducers they find small pieces of the lunderquist on the compress.And you can see on the lunderquist that some of the teflon is missing.When they flush delivery system after planted the graft, they see a lot of small particles on a compress.You can see on the wire that it is missing parts.Patient outcome: a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Summary of investigational findings: the wire guide was returned in the original holder and so was a compress with small teflon particles.Visual inspection of the wire confirmed the teflon was damaged and partly missing between 11cm and 29cm from the welding between wire and coil.In general the coating was found smooth and the adhesion of the coating was fully acceptable.Consequently, it is believed that the teflon coating was somehow damaged during the procedure "when they flush delivery system after planted the graft, they see a lot of small particles on a compress." based on the description of event, no conclusion can be drawn as to whether the wire was exposed to extreme impact, or if any resistance was felt when advancing the zenith devices over it.I-les-dc-1305-315-05, warnings: if resistance is noted tactilely or visually under fluoroscopy determine the cause and take appropriate steps to relieve the resistance to avoid the risk of vessel perforation.Advancement and withdrawal of the wire guide should be performed slowly and carefully.Potential adverse events: product failures (broken or damaged wire guide) it is noted that the patient did not experience any adverse effects due to this occurrence.The exact root cause cannot be determined.Cook medical will continue to monitor for similar events.
 
Event or Problem Description

Brand Name
LUNDERQUIST EXTRA-STIFF DOUBLE CURVED EXCHANGE SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
WILLIAM COOK EUROPE
4632 bjaeverskov
DA 
MDR Report Key5942358
Report Number3002808486-2016-01043
Device Sequence Number1581934
Product Code DQX
UDI-Device Identifier00827002452084
UDI-Public(01)00827002452084(17)210310(10)E3424703
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K061670
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/23/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTSCMG-35-260-LESDC
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/26/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/12/2016
Supplement Report FDA Received Date11/04/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1